| Model Number |
GIF-XP180N |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: according to previous investigations, the use of products that contain silicone can cause deposits of white foreign material.Silicone is for example included in simethicone, a defoaming agent, lubricants, etc.Simethicone and petroleum/oil/silicone-based lubricants are non-water soluble and thus not recommended for use by olympus.The event can be prevented by following the instructions for use which states: nothing other than sterile water should be used for air/water feeding.No additives should be put into the sterile water.Non-sterile water may cause patient cross-contamination and/or infection.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
Event or Problem Description
It was observed that during the device evaluation, the gastrointestinal videoscope had white foreign material in the air/water cylinder, air/water tube, nozzle, objective lens and plastic distal end cover.There was no patient involvement.